Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 23, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 13, 2004, 1:15 PM CDT for Manitowoc County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 1:15 PM CDT (18:15 UTC)
- Expired
- Jun 13, 2004, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WUUS53 KGRB 131815 SVRGRB WIC071-131900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 115 PM CDT SUN JUN 13 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MANITOWOC COUNTY IN WISCONSIN * UNTIL 200 PM CDT * AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH 60 MPH WINDS. THE STORM WAS LOCATED NEAR VALDERS. THAT PLACES IT 11 MILES WEST OF MANITOWOC. IT WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MANITOWOC AROUND 130 PM... SHOTO AROUND 140 PM... TWO RIVERS AROUND 145 PM... POINT BEACH STATE FOREST AROUND 150 PM... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR BUILDING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4411 8803 4390 8802 4408 8739 4430 8754 $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:30 AM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, Jun 13, 5:30 AM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 530 AM CDT SUN JUN 13 2004 .SHORT TERM...FLOOD POSSIBILITIES IN THE SOUTH AND DENSE FOG NEAR THE LAKE EARLY TODAY ARE THE MAIN FORECAST CHALLENGES. SURFACE FEATURES HARD TO FIND ON WEATHER MAPS DUE TO OUTFLOW BOUNDARIES. UPPER FEATURES A LITTLE BETTER BUT STILL A BIT VAGUE. LOOKING AT SATELLITE PICTURES AND RADAR MAKES ME BELIEVE THAT 06Z ETA HAS A GOOD HANDLE ON THE SITUATION TODAY. THUNDERSTORMS WILL MOVE INTO WESTERN PORTION OF FORECAST AREA THIS MORNING AND THE REMAINDER OF THE REGION DURING THE MIDDAY HOURS. PRECIPITATION SHOULD EXIT BY EVENING AS SURFACE TROUGH SWINGS THROUGH AND MID LEVEL DRYING TAKES PLACE. JUST A SLIGHT CHANCE OF A LEFTOVER SHOWER THIS EVENING. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. FORECAST FOCUS ON PRECIPITATION CHANCES THROUGH THE WEEK. EVEN THOUGH THE ETA AND GFS AGREE TO KEEP MONDAY NIGHT AND TUESDAY DRY THEY HAVE FLIP FLOPPED ON PRECIPITATION CHANCES DURING THESE PERIODS. IN LIGHT OF THIS WILL LEAVE PRECIPITATION IN THE FORECAST GIVEN THE UNCERTAINTY OF THE MODELS. LATE TUESDAY NIGHT THE ETA HINTS AT ANOTHER ROUND OF SIGNIFICANT RAIN WITH ONE HALF OF AN INCH OR MORE ACROSS A GOOD PORTION OF THE CWA WHILE THE GFS KEEPS THE BULK OF THE PRECIPITATION SOUTH OF THE CWA. AGAIN THE UNCERTAINTY OF THE MODELS WARRANTS CHANCY POPS AT THIS TIME. LATER WEDNESDAY HIGH PRESSURE BUILDS IN THE AREA KEEPING WEDNESDAY AFTERNOON AND NIGHT DRY. THIS RIDGE AND DRYING TREND WILL LAST THROUGH THE REST OF THE WEEK AS THE GFS HAS DRIED THINGS OUT A BIT THURSDAY NIGHT AND FRIDAY. THE SMALL AMOUNT OF QUICKLY MOVING PRECIPITATION IS NOT ENOUGH TO LEAVE IN THE FORECAST. TEMPERATURES DURING THE EXTENDED WILL BE AT OR BELOW NORMAL. && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN ON SUNDAY WIZ035>040-045-048>050- && RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 13, 12:15 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SUN JUN 13 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL AND SMALL HAIL WILL SHIFT OUT OF NORTHEAST WISCONSIN EARLY THIS AFTERNOON...BRINGING AN END TO THE SEVERE THUNDERSTORM AND FLOODING THREAT. SOME RIVERS AND STREAMS MAY STILL RISE A BIT THIS AFTERNOON...DUE TO RUNOFF FROM THIS MORNINGS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH WEDNESDAY. ORGANIZED SEVERE THUNDERSTORMS SEEM TO BE UNLIKELY AT THIS POINT...BUT THERE IS A POSSIBILITY OF HEAVY RAINS AND THE POTENTIAL FOR MORE FLOODING. GENERALLY DRY WEATHER SHOULD FOLLOW FOR THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OCCURRENCES OF FLOODING THIS AFTERNOON. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jun 13, 7:25 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
725 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL MARATHON CITY 44.95N 89.84W
06/13/2004 2.00 INCH MARATHON WI NWS EMPLOYEE
&&
XXXLocal storm report, Jun 13, 8:13 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
813 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0802 AM HAIL MERRILL 45.18N 89.68W
06/13/2004 0.75 INCH LINCOLN WI LAW ENFORCEMENT
&&
RM/DC/SACLocal storm report, Jun 13, 10:07 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1007 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL PICKEREL 45.36N 88.91W
06/13/2004 0.75 INCH LANGLADE WI PUBLIC
&&
SAC/KALLASLocal storm report, Jun 13, 11:18 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1118 AM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0926 AM FLOOD STEVENS POINT 44.51N 89.56W
06/13/2004 PORTAGE WI LAW ENFORCEMENT
MANY STREETS FLOODED AND TWO UNDERPASSES NEEDED TO BE
BLOCKED OFF WITH 2 1/2 FEET OF WATER COVERING THE ROAD.
&&
TK/SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:58 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 47 min |
| Jun 13, 7:40 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 65 min |
| Jun 13, 7:46 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 14 min |
| Jun 13, 10:01 AM CDT | Severe Thunderstorm Warning | GRB | Forest | 44 min |
| Jun 13, 1:20 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jun 13, 1:20 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jun 13, 6:50 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.